MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN

BD MEDICAL - DIABETES CARE BD NEEDLE ECLIPSE 25X5/8; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305829
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle eclipse 25x5/8 needle was clogged / blocked.The following information was provided by the initial reporter: customer response on feb 03, 2025 follow-up 2 for (b)(4).My provider has encountered in the past couple weeks (prior to (b)(6) 2025) the bd eclipse needle 305829 unusable, due to being "plugged" cannot push medication.It does not happen with every needle.We pulled the needles and set aside at this time.I checked the website and did not see a recall.Have there been any additional reports? two occurrences at the location, but the provider noted occurrences at other locations.I do not have the information regarding lot# etc.
 
Event or Problem Description
Samples received.
 
Additional Manufacturer Narrative
Investigation summary: this complaint was opened due to multiple events being reported.The samples received from customer were investigated under pr (b)(4).The investigation summary is as follows: "69 unused samples were received and tested by our quality team.The needles were all tested by drawing air and injecting it then drawing water and injecting to determine if a clog could be found.There were no issues or abnormalities found with any of the unused sets.The manufacturer was contacted for further investigation.From manufacturer: there were notifications identified during the dhr review that may have contributed to the needle being blocked.It was identified that a notification was written for incomplete hubs and a blocked through hole at the molding manufacturing site.All inspections completed at final manufacturer were complete.Due to these quality notifications the complaint can be verified without affected device being tested and the root cause is due to manufacturer quality error.The manufacturing issue has since been resolved.

Brand Name
BD NEEDLE ECLIPSE 25X5/8
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21438622
Report Number1920898-2025-00005
Device Sequence Number20004426
Product Code FMI
UDI-Device Identifier00382903058297
UDI-Public(01)00382903058297
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305829
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Supplement Date Received by Manufacturer05/01/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown